Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 12, 2023, 12:17 PM CDT for 19 counties in Kansas. It took effect at Apr 13, 2023, 1:00 PM CDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2023, 12:17 PM CDT (17:17 UTC)
- In effect from
- Apr 13, 2023, 1:00 PM CDT
- Expired
- Apr 13, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:55 PM CDT | TSTM WND GST 55 | Elkhart, KS | AWOS STATION KEHA ELKHART AWOS SITE. |
| Apr 13, 6:45 PM CDT | TSTM WND DMG | 3 Nnw Lakin, KS | TWO ADJACENT POWER POLES WERE SNAPPED OFF AT THE BASE ALONG COUNTY ROAD 180. |
| Apr 13, 7:35 PM CDT | TSTM WND GST 64 | 2 Ese Scott City, KS | THUNDERSTORM OUTFLOW WINDS AT AWOS STATION KTQK SCOTT CITY. |
| Apr 13, 7:40 PM CDT | TSTM WND GST 61 | 6 Nw Scott City, KS | MESONET STATION EW9720 SCOTT CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS83 KDDC 121717 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1217 PM CDT Wed Apr 12 2023 ...Strong South Winds and Fire Danger Wednesday and Thursday... KSZ061-062-074-075-084-085-131200- /O.UPG.KDDC.FW.A.0015.230413T1800Z-230414T0100Z/ /O.NEW.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ /O.CON.KDDC.FW.W.0017.230412T1800Z-230413T0100Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1217 PM CDT Wed Apr 12 2023 /1117 AM MDT Wed Apr 12 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-063-131200- /O.UPG.KDDC.FW.A.0015.230413T1800Z-230414T0100Z/ /O.NEW.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney- 1217 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, AND 063... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush and Fire Weather Zone 063 Finney. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
418 WWUS83 KDDC 130748 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 248 AM CDT Thu Apr 13 2023 ...Strong South Winds and Fire Danger again This afternoon... KSZ064-076>078-086-087-131600- /O.EXA.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Hodgeman-Haskell-Gray-Ford-Seward-Meade- 248 AM CDT Thu Apr 13 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 064, 076, 077, 078, 086, AND 087... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-061>063-074-075-084-085-131600- /O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Stanton- Grant-Morton-Stevens- 248 AM CDT Thu Apr 13 2023 /148 AM MDT Thu Apr 13 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, AND 063... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
619 WWUS83 KDDC 131439 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 939 AM CDT Thu Apr 13 2023 ...Strong South Winds and Wildfire Danger Thursday... KSZ030-031-043>046-061>064-074>078-084>087-140100- /O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- 939 AM CDT Thu Apr 13 2023 /839 AM MDT Thu Apr 13 2023/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, AND 063... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
735 WWUS83 KDDC 131706 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1206 PM CDT Thu Apr 13 2023 ...Strong South Winds and Wildfire Danger Thursday... ...Strong Dry Southwest Winds and Fire Danger Near Oklahoma Friday... KSZ074>078-084>087-141200- /O.NEW.KDDC.FW.A.0016.230414T1800Z-230415T0100Z/ /O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- 1206 PM CDT Thu Apr 13 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, AND 063... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 076, 077, 078, 084, 085, 086, AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>064-140100- /O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- 1206 PM CDT Thu Apr 13 2023 /1106 AM MDT Thu Apr 13 2023/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, AND 063... * AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney and Fire Weather Zone 064 Hodgeman. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ080-088-089-141200- /O.NEW.KDDC.FW.A.0016.230414T1800Z-230415T0100Z/ Kiowa-Clark-Comanche- 1206 PM CDT Thu Apr 13 2023 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 080, 088, AND 089... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 080 Kiowa, Fire Weather Zone 088 Clark and Fire Weather Zone 089 Comanche. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Given the ongoing drought and continued dormant vegetation, any ignitions will have the potential to burn out of control quickly. Any outdoor burning, or outdoor activities involving sparks or flames, should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 12, 12:00 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 PM CDT Wed Apr 12 2023 ...Updated Short Term... .SHORT TERM...(This afternoon through Thursday night) Issued at 1200 PM CDT Wed Apr 12 2023 Midday satellite imagery depicted a continued severe clear sky over SW KS, with a strong midlevel high pressure ridge and related subsidence over the region. This ridge, sandwiched between a closed cyclone over SE TX and the next trough in the Pacific NW, will begin weakening later today and tonight. Leeside troughing over eastern Colorado will be stronger today, with south winds stronger in response this afternoon, with gusts of 40-45 mph common. The warmest temperatures so far this year are expected, well into the 80s, with a few locales in the drier air in the western zones touching 90. Clear again tonight with another low level jet and elevated south winds. Similar to last night, winds will remain quite strong through the evening, and only slowly diminish through sunrise, once again working against radiational cooling. Sunrise Thursday temperatures will be well above normal in the 50s. Strong cyclogenesis (~985 mb) is consistently forecast over northeast Colorado through Thursday afternoon. Intense south winds will result, with the strongest along favored US 83, with gusts approaching high wind criteria in the late afternoon and early evening. A high wind headline may be required, but regardless of specific criteria, gusts of 45-55 mph will be common. Areas of dust become a concern with gusts of this magnitude over a D4 exceptional drought, and this was included in the grids. Models show little change in thermal fields versus Wednesday, with afternoon temperatures again well into the 80s. 12z NAM and multiple CAMs are suggesting convective development along the dryline across western zones Thursday afternoon and evening. This evolution appears reasonable given expected strong heating and gradually improving forcing for ascent with midlevel height falls. Increased pops to 20% for this corridor Thursday afternoon and evening. Actually have high confidence that convective initiation will occur across western zones, but have low confidence on measurable rainfall for any location, given high temperature dewpoint depressions and sub cloud evaporation. Much may be lost as virga, and thus the minimal pops, especially in a D4 drought. Convection would be developing in a high-based, inverted-V, warm/mixed environment, and will be capable of strong outflow winds near 60 mph, as suggested by many CAMs. With ambient gradient winds already strong, it won't take much of an updraft/downdraft to generate damaging gusts at the ground. Per coordination with SPC, a marginal 5% severe wind probability will be added to the new Day 2 convective outlook. If any convective organization materializes, am concerned that combined outflows may produce high dust impacts Thursday afternoon and evening. Dust headlines may be required. .LONG TERM...(Thursday night through Tuesday) Issued at 319 AM CDT Wed Apr 12 2023 The axis of the upper level long wave trough will move over the Central High Plains Thursday night into Friday morning then trek eastward out of the area by Saturday night. Strong southerly winds continue overnight Thursday with a cold front progged to move through western Kansas by Friday evening. This will shift winds to the north and continue through Saturday night. A few thunderstorms will be possible Friday evening but timing will be limited as they will quickly move into Wichita's CWA. NBM then brings a chance of wrap around showers to the CWA Friday night into Saturday morning. Rainfall amounts look to be generally light. Upper level ridging then builds over the Rockies Sunday into the first part of next week. A few weak disturbances may try to undercut this ridge and move through the area. This could bring a chance of precipitation to the area, but probabilities look low at this time. As for temperatures, highs Friday will be wide ranging with upper 60s expected across west central Kansas where the cold front will move through early with low to mid 80s across south central Kansas where the cold front might not move through until after max heating. We then cool down into the 60s Saturday behind this system before rebounding into the 70s Sunday then upper 70s to low 80s early next week. Lows will dip into the upper 40s to mid 50s Friday morning with 30s expected Saturday and Sunday morning. A few places across west central Kansas are expected to dip below freezing. Lows then rebound into the 40s by Tuesday morning. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1034 AM CDT Wed Apr 12 2023 VFR/SKC will continue through this TAF cycle, with strong south winds impacting aviation operations. Strong south winds will gust 30-35 kts at all airports through 00z Thu. After 00z, winds will back more SEly, and weaken somewhat, but remain elevated and gusty through the night. Gusts over 20 kts are expected through tonight in a well mixed boundary layer, with another low level jet developing around 06z Thu. As such, included low level wind shear in all TAFs during the 06-12z Thu time frame. After 15z Thu, strong south winds will resume, gusting near 35 kts. Isolated high based convection with dust/outflows are expected near GCK/LBL Thursday afternoon, and these will be considered in the next TAF issuance. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 51 84 55 / 0 0 0 10 GCK 87 51 86 52 / 0 0 20 20 EHA 90 54 85 49 / 0 0 20 10 LBL 88 54 86 51 / 0 0 20 20 HYS 86 53 87 57 / 0 0 0 10 P28 84 53 84 56 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ030-031-043>046-061>063-074-075-084-085. Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for KSZ061-062-074-075-084-085. && SHORT TERM...Turner LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Apr 12, 3:31 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 331 AM CDT Wed Apr 12 2023 KSZ030-031-043>046-061>066-074>081-084>090-130845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 331 AM CDT Wed Apr 12 2023 /231 AM MDT Wed Apr 12 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight A red flag warning is in effect for far western Kansas this afternoon into the early evening hours. See the latest fire weather messages for more information. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch is in effect for far western Kansas, west central Kansas and the I-70 corridor tomorrow afternoon. See the latest fire weather messages for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.